Nebraska, 2005Hail in Nebraska, May 11, 2005
May 11, 2005 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 11, 2:00 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, May 11, 2:00 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT WED MAY 11 2005
.DISCUSSION...
FORECAST CONCERNS CONTINUE TO BE SEVERE WX POTENTIAL AND HEAVY
RAINFALL THROUGH THURSDAY. TEMPERATURES THROUGHOUT THE PERIOD ALSO
CHALLENGING.
LATEST SUBJECTIVE SFC ANALYSIS CONTINUES TO BE QUITE COMPLICATED
WITH MAIN WARM FRONT EXTENDING ACROSS FAR NRN KS WITH OUTFLOW
BOUNDARY EXTENDING INTO NWRN MO. ANOTHER BOUNDARY IS SITTING ACROSS
FAR SRN NEB AND STORMS ARE FIRING ALONG THIS BOUNDARY ACROSS SOUTH
CENTRAL NEB NOW. STORMS CONTINUE TO FIRE ACROSS WARM FRONT IN NERN
KS AND ALONG OUTFLOW ACROSS NWRN MO. THIS ONGOING CONVECTION HAS
KEPT MID 60S SFC DEWPOINTS FROM REACHING OUR FORECAST AREA THIS
AFTERNOON...THUS LIMITING OUR INSTABILITY AND KEEPING STRONG
CONVECTION TO OUR SOUTH. AS WAS EXPECTED...WE HAVE SEEN A LULL IN
ACTIVITY ACROSS MUCH OF THE CWA EARLY THIS AFTERNOON AS A WEAK DRY
SLOT HAS WORKED INTO THE AREA AS WAS SUGGESTED BY THE 12Z NAM. A FEW
JUNKY STORMS CONTINUE TO PUSH EAST ACROSS SWRN IA...BUT MUCH OF THE
FORECAST AREA REMAINS DRY EARLY THIS AFTERNOON.
SFC LOW PRES CENTER OVER ERN CO WL SLIDE INTO ERN KS OVERNIGHT WITH
INVERTED TROF MOVING THROUGH CNTRL NEB JUST AS LLJ INCREASES. EXPECT
AN INCREASE IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY LATE THIS
AFTERNOON AND INTO THE OVERNIGHT AS THIS SYSTEM SLOWLY MOVES EAST.
WITH STRONG THETA-E ADVECTION TONIGHT...WL HANG ON TO FLOOD WATCH
FOR ONLY SWRN IA COUNTIES AND ALSO A FEW IN EXTREME NERN NEB. THE
WATCH AREA COVERS THOSE COUNTIES THAT HAD SIGNIFICANT RAINS LAST
NIGHT AND THUS ONE HOUR FLASH FLOOD GUIDANCE IS NEAR OR LESS THAN 1
INCH. STILL FEEL THAT HEAVY RAIN IS POSSIBLE ACROSS MUCH OF FORECAST
AREA...HOWEVER THOSE AREAS THAT DID NOT RECEIVE RAINFALL LAST NIGHT
SHOULD BE ABLE TO HANDLE AN INCH OR SO OVERNIGHT WITHOUT MUCH
FLOODING CONCERN.
SHOULD SEE QUITE A GRADIENT IN TEMPS TOMORROW...SIMILAR TO
TODAYS...AS THE SFC BOUNDARY WORKS ITS WAY SEWD. PCPN SHOULD FOCUS
ALONG THIS INTO LATE THURSDAY NIGHT AND WL END PCPN FROM NW TO SE BY
EARLY FRIDAY. SFC HIGH PRESSURE MOVES DOWN FOR THE WEEKEND AND WL
SEE DRY CONDITIONS WITH TEMPS MAINLY IN THE 60S. OVERNIGHT LOWS
SHOULD DIP INTO THE LOWER 40S WITH LIGHT WINDS AND CLEAR SKIES TO
HELP RADIATE OUT. SFC HIGH PUSHES EAST LATE SUNDAY SETTING US UP FOR
RETURN FLOW AND A SLIGHT WARM UP FOR THE EARLY PART OF THE WEEK.
NEXT FRONT MOVES THROUGH THE AREA LATE MONDAY INTO TUESDAY AND WL GO
WITH NEXT CHANCE OF THUNDERSTORMS ALONG THIS BOUNDARY THROUGH
TUESDAY. OTHERWISE...ZONAL FLOW SETS UP BY MID WEEK AND WL GO WITH
A DRY FORECAST FOR DAY 7.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THURSTON...WAYNE...CUMING...BURT AND WASHINGTON
COUNTIES THRU 9AM THU.
IA...FLOOD WATCH ALL OAX IA COUNTIES THRU 9AM THU.
&&
GRIFFIS
Hazardous weather outlook, May 11, 6:31 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
731 PM CDT WED MAY 11 2005
NEZ030-031-042-043-050-065-078-088-089-121100-
BOONE-BUTLER-COLFAX-GAGE-JEFFERSON-MADISON-PLATTE-SALINE-SEWARD-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
...SEVERE THUNDERSTORM WATCH #252 IN EFFECT UNTIL MIDNIGHT...
OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF
A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A
FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY
LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL
PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE
LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS
DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA.
MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS EVENING.
IAZ043-055-056-069-079-080-090-091-NEZ015-018-033-034-045-121100-
BURT-CUMING-FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-
PAGE IA-POTTAWATTAMIE IA-SHELBY IA-THURSTON-WASHINGTON-WAYNE-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND THURSDAY
A FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM THURSDAY.
OCCASIONAL THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE
ACCOMPANIED BY SMALL HAIL AND HEAVY RAINFALL...PARTICULARLY THIS
EVENING THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT. LOCALLY
HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREAT. MORE STORMS
ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY.
NEZ011-012-016-017-032-044-051>053-066>068-121100-
ANTELOPE-CASS-CEDAR-DODGE-DOUGLAS-KNOX-LANCASTER-OTOE-PIERCE-SARPY-
SAUNDERS-STANTON-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
OCCASIONAL STRONG THUNDERSTORMS ARE ANTICIPATED THIS EVENING
GENERALLY NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE
NEBRASKA...KANSAS BORDER. THERE IS THE POTENTIAL FOR SOME OF THESE
STORMS TO BE ACCOMPANIED BY SMALL HAIL...GUSTY WINDS...AND HEAVY
RAIN. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH
THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES
AND INDUCES ADDITIONAL STORMS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS
DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA.
MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS
BEGIN TO REACH SEVERE CRITERIA.
NEZ090>093-121100-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
731 PM CDT WED MAY 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
...SEVERE THUNDERSTORM WATCH #254 IN EFFECT UNTIL 2 AM THURSDAY...
OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF
A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A
FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY
LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL
PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE
LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS.
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS
DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA.
MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS
BEGIN TO REACH SEVERE CRITERIA.
DEE
In the hours before
Special weather statement, May 11, 3:03 PM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT...COR TO ADD JEFFERSON CO IN TEXT.
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
403 PM CDT WED MAY 11 2005
NEZ030-031-042-043-050-065-078-088-089-120500-
BOONE-BUTLER-COLFAX-GAGE-JEFFERSON-MADISON-PLATTE-SALINE-SEWARD-
INCLUDING THE CITIES OF...ALBION...BEATRICE...CLARKSON...COLUMBUS...
CRETE...DAVID CITY...FAIRBURY...NORFOLK...SEWARD
403 PM CDT WED MAY 11 2005
...SEVERE THUNDERSTORM WATCH NUMBER 252 IS IN EFFECT UNTIL
MIDNIGHT...
SEVERE THUNDERSTORM WATCH NUMBER 252 HAS BEEN ISSUED FOR PARTS OF
EASTERN NEBRASKA.
IN EASTERN NEBRASKA THE WATCH INCLUDES...
JEFFERSON...GAGE...SALINE...SEWARD...BUTLER...COLFAX...PLATTE...BOONE
...MADISON.
THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THROUGH THE
EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL
BEING THE MAIN THREAT.
BOUSTEAD
Special weather statement, May 11, 5:42 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
642 PM CDT WED MAY 11 2005
NEZ090>093-120700-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...AUBURN...FALLS CITY...PAWNEE CITY...
TECUMSEH
642 PM CDT WED MAY 11 2005
...SEVERE THUNDERSTORM WATCH NUMBER 254 HAS BEEN ISSUED AND WILL BE
IN EFFECT UNTIL 2 AM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN SOUTHEAST NEBRASKA
JOHNSON...NEMAHA...PAWNEE AND RICHARDSON
DEWALDLocal storm report, May 11, 6:09 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
709 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SE ODELL 40.02N 96.76W
05/11/2005 0.88 INCH GAGE NE LAW ENFORCEMENT
&&
DEWALDLocal storm report, May 11, 6:57 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
757 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL STEELE CITY 40.04N 97.02W
05/11/2005 0.75 INCH JEFFERSON NE TRAINED SPOTTER
&&
DEWALDLocal storm report, May 11, 7:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL ENDICOTT 40.08N 97.10W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
0800 PM HAIL FAIRBURY 40.14N 97.18W
05/11/2005 0.75 INCH JEFFERSON NE EMERGENCY MNGR
MINOR URBAN FLOODING ALSO.
&&
DEWALDLocal storm report, May 11, 7:17 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
817 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 1 W DILLER 40.11N 96.96W
05/11/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
&&
SKHail, Jefferson
- When
- May 11, 7:20 PM CST to 7:29 PM CST
- Where
- Jefferson County, 10 mi N of Fairbury
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.300, -97.167
Hail up to nickel size fell for around 9 minutes 10 miles north of Fairbury.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Nebraska, May 11 to 12, 2005$109 million · F0 · 65 events
- Tornadoes and Hail in Kansas, May 11, 2005$350,000 · F2 · 20 events
- Tornado and Flash Flooding in Nebraska, May 11, 2005$161,000 · F1 · 44 events
- Winter Storm in South Dakota, May 11 to 12, 2005$500,000 · 12 events
- Lightning Strike in Missouri, May 11, 2005$200,000 · 1 event
- Lightning Strike in Missouri, May 11, 2005$100,000 · 1 event
- Flash Flood and Hail in Indiana, May 11, 20052.5 in hail · 46 events
- Flash Flooding and Hail in Kansas, May 11, 2005$7,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, May 11, 20051 injured · 1 in hail · 6 events
- Hail in Indiana, May 11, 20051.75 in hail · 14 events
- Tornadoes and Hail in Nebraska, May 11, 2005F0 · 13 events
- Tornado and Hail in Colorado, May 11, 2005$6,000 · F0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449487.